I know that low-dose isotretinoin (accutane) 5mg-20mg daily helps treat rosacea. But, I've also heard but never saw any study that high-dose accutane can actually cause rosacea? Is this true? If so, what would be considered high-dose, 2mg/kg or more daily? I'm meaning high-dose as in potentially causing rosacea.
Does High-dose Accutane Really Potentially Cause Rosacea?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
As a dermatologist prescribing Accutane for the last 20 years, I have never needed more than 2 mg/kg . I would caution use in that dose range. To date, I have never seen Accutane cause Rosacea.
Can high-dose Accutane cause rosacea?
It's not known what causes rosacea. We do however know what makes it worse, such as anything that irritates or warms up the face. The primary problem in rosacea is instability of the facial (and occasionally neck and chest) blood vessels, which dilate readily and close sluggishly.
That being said, the dryness that is part of Accutane treatment can potentially irritate rosacea-prone skin. So making sure that no other irritants touch your face and using an oil-free, fragrance-free, non-comedogenic moisturizer may help. It would be even better if it has a broad-spectrum sunscreen in it.
The dryness caused by Accutane, as well as skin sensitivity and irritation do go up with the dose, so it is more likely at a high dose like this.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.